MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Model Number LTF-190-10-3D
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus france for evaluation.The evaluation found the bending section cover perforated and leaked.Additionally, the objective lens adhesive deteriorated, and the master and slave m plug unit cracked.The faulty parts need replacement.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to olympus that, the endoeye flex 3d deflectable videoscope leaked.Upon inspection and testing of the returned device, it was observed that the universal cord was defective, the adhesive of the distal end chipped, peeled off and break.This report is being submitted for the event found during evaluation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been almost 7 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, an inspection of the gluing appearance of the lenses, especially those around the ccd chip, detected a deterioration with cracking and visible missing parts.These were surmised to have likely occurred due to stress on the distal end and/or chemical solutions during reprocessing.Other findings included the following: the air leak test revealed a perforation of the a-rubber clearly identified without metal exposure.Tape was wrapped around the rubber of the distal end.Additionally, the b-body unit was noticed to have been discolored and the universal cord unit was noted as kinked.The condition of the master and slave m plug units, the b-body unit, and the universal cord were surmised to be consequences of wear during handling.The instruction manual identifies the following related verbiage which may help prevent the phenomenon: ¿operation manual: important information ¿ please read before use: dangers, warnings, and cautions: do not strike, hit, or drop the endoscope¿s distal end, rigid portion, bending section, control section, universal cord, video connectors, or light guide connector.Also, do not bend, pull, or twist the endoscope¿s distal end, rigid portion, bending section, control section, universal cord, video connectors, or light guide connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.¿ ¿reprocessing manual: 3.1 compatibility summary: methods listed as ¿compatible¿ in table 3.1 and 3.2 are compatible for routine use only when used according to manufacturer¿s instructions.Repeated use and reprocessing of endoscopes and accessories lead to gradual wear and tear.Furthermore, reprocessing methods that employ higher temperatures and more caustic/corrosive materials may lead to faster deterioration.In general, sterilization processes are harsher on equipment than disinfection processes.Before each patient procedure, inspect the endoscope and accessories for damage, according to the instructions described in this manual and its companion ¿operation manual¿.¿ olympus will continue to monitor field performance for this device.

Brand Name
ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Common Device Name
FLEX 3D DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13056291
Report Number8010047-2021-16533
Device Sequence Number16520615
Product Code GCJ
UDI-Device Identifier04953170340741
UDI-Public04953170340741
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-190-10-3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown